Tennessee, 2014

Damaging Wind in Tennessee, April 11, 2014

April 11, 2014 · NWS OHX · 1 event in 1 county or zone

A cluster of showers and thunderstorms moved quickly across Middle Tennessee during the late afternoon and evening hours on April 11. One report of wind damage was received.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

A cluster of showers and thunderstorms moved quickly across Middle Tennessee during the late afternoon and evening hours on April 11. One report of wind damage was received.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Apr 11, 5:38 PM CST, 2 minutes earlier.

Area forecast discussion, Apr 11, 5:38 PM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
638 PM CDT FRI APR 11 2014

.UPDATE...FOR 00Z AVIATION FORECASTS.

&&

.AVIATION...A STATIONARY FRONT WAS DRAPED ACROSS THE OHIO RIVER
VALLEY THIS EVENING, WITH SCATTERED SHOWERS AND THUNDERSTORMS
DEVELOPING IN THE UNSTABLE AIR JUST SOUTH OF THE FRONT, OVER
NORTHERN PARTS OF THE MID STATE. EXPECT MOST OF THESE SHOWERS AND
STORMS TO DIMINISH DURING THE EVENING AND DISSIPATE BTWN 02Z AND
05Z. AS OF 2330Z, THE SHOWERS AND STORMS HAD ALREADY PASSED SOUTH
OF CKV, ALTHOUGH BNA COULD SEE VCTS THROUGH 02Z OR SO, WITH MAINLY
JUST VCSH AT CSV BTWN 02Z AND 05Z.

MVFR VSBY EXPECTED AT CKV AND CSV LATE TONIGHT AND EARLY SATURDAY
MORNING, BTWN 11Z AND 13Z. AFTER THAT, EXPECT VFR AT ALL TERMINALS
FOR THE REMAINDER OF THE PERIOD. SOUTHERLY SFC WINDS BECOME GUSTY
BY SATURDAY AFTERNOON, WITH OCCASIONAL GUSTS OF 20-25KTS.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

19
Hazardous weather outlook, Apr 11, 4:00 AM CST, 13 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CDT FRI APR 11 2014

TNZ005>011-023>034-056>066-075-077>080-093>095-121000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
500 AM CDT FRI APR 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SOME STRONG THUNDERSTORMS MAY BE POSSIBLE ON MONDAY WITH MAIN CONCERNS
BEING STRONG GUSTY WINDS AND SMALL HAIL.

FROST OR FREEZE CONDITIONS MAY BE POSSIBLE ACROSS MIDDLE TENNESSEE
WEDNESDAY MORNING.

.SPOTTER CALL TO ACTION STATEMENT...

EVEN THOUGH ANY STRONG THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND
ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER
CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING
CRITERIA.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

31

In the hours before

Special weather statement, Apr 11, 5:28 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
628 PM CDT FRI APR 11 2014

TNZ023>025-056-057-120030-
DICKSON-HICKMAN-HOUSTON-HUMPHREYS-PERRY-
628 PM CDT FRI APR 11 2014

...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...HICKMAN...HOUSTON...
HUMPHREYS AND PERRY COUNTIES...

AT 622 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF THUNDERSTORMS...SOME STRONG...JUST WEST OF HUMPHREYS COUNTY
MOVING EAST AT 40 MPH.

SOME LOCATIONS IN THE PATH INCLUDE NEW JOHNSONVILLE...WAVERLY...
HURRICANE MILLS...BUCKSNORT...PINEWOOD...DICKSON...LYLES...BON AQUA
AND BURNS.

WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THESE STORMS...ALONG WITH
BRIEF TORRENTIAL DOWNPOURS AND SMALL HAIL.

LAT...LON 3600 8801 3605 8800 3613 8792 3617 8792
      3622 8796 3627 8727 3572 8734 3576 8799
      3584 8797 3587 8794 3593 8793 3594 8801
      3598 8803

19

The radar

The Ft Campbell radar (KHPX), 92 km away, was scanning. The volume nearest the first event began at 23:41 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Humphreys

When
April 11, 5:40 PM CST
Where
Humphreys County, 1.85 mi N of Lonely
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
36.047, -87.854

A tree was blown down at Paint Rock Road and Bakerville Road east of New Johnsonville.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2014Every state in 2014This day in weather historyWarnings in Tennessee, April 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 512181.